MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, when the tip of the fanelli laparoscopic endobiliary stent entered the cystic duct, it kinked and could not be advanced.The operator proceeded to pull the deployment device back in order to remove the product altogether, but the stent cover came off of the device and remained in the patient's abdomen.The component part was then retrieved with a maryland dissector.The procedure was ultimately completed successfully with another device of the same type.No additional procedures were required as a result of the product problem, and no unintended sections of the device remained in the patient.The complaint device has been received for evaluation; however, as of the date of this report, the device investigation is still pending.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification/functional test , of the returned device were conducted during the investigation.The device was returned with the stent loaded in the distal end of the clear outer sheath.The outer sheath was returned separated from the handle/delivery mechanism.A visual examination of the clear outer sheath confirmed numerous kinks along the length of the sheath.Also noted, the black shrink tube on the proximal end of the outer sheath is damaged, possibly from removal during use.A dimensional verification of the length of the clear outer sheath was conducted.The outer sheath measured within our specifications.Prior to functional testing the device was reassembled.The clear outer sheath was advanced over the stent delivery mechanism with the radiopaque marker on the inner guide extending from the distal end of the stent.The outer sheath secures the stent to the delivery mechanism, and must be actively withdrawn at the time of stent deployment.It should be noted that the connection between the clear outer sheath and the inner guide is a friction fit connection only.During stent deployment the outer sheath was slowly retracted back towards the purple and white luer hubs, until it contacts the white hub.During this table top test the stent deployed without incident.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.It is reasonable to suggest the damage to the black shrink tube on the proximal end of the outer sheath occurred when the device was removed using the maryland dissector.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The product ifu states: instructions for use: 19.The outer sheath, which securely attaches the stent to the delivery mechanism, is slowly retracted back toward the purple and white luer hubs, until it contacts the white hub.This is done with the surgeon supporting the luer hub in position without movement.Frequent fluoroscopic evaluation for proper positioning is advised.Warning: once the outer sheath has been retracted, it may not be possible to retrieve the stent using the delivery mechanism.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, the examination of the returned product, and the results of our investigation, it is reasonable to suggest that the kinking of the outer sheath was the primary event that led to the cascading events of difficult to advance and separation.However, it cannot be determined with certainty what caused the outer sheath to kink.It is reasonable to suggest that excessive surface friction subject to the outer sheath during advancement caused the device kink.It is also reasonable to suggest that a tortuous patient anatomy could have contributed to the kinking.However, these instances cannot be confirmed and a definitive cause cannot be determined.Therefore, the root cause of this complaint will be trended as "inconclusive".We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7363255
Report Number1820334-2018-00661
Device Sequence Number1274325
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)200307(10)7731763
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR